MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. DURAMATRIX SUTURABLE; COLLAGEN DURA MEMBRANE

COLLAGEN MATRIX, INC. DURAMATRIX SUTURABLE; COLLAGEN DURA MEMBRANE
Model Number DMS33
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Intracranial Pressure Increased (4586)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported the duramatrix suturable (dms) product was used on a patient in three spearate instances.The product was first implanted in a patient for a spine case on (b)(6) 2023.Adherus was sprayed over the top of the dms.The nature of spine case was requested but not provided.The patient was brought back to surgery on (b)(6) 2023.The surgeon noted the dms was still sutured around the perimeter of the graft, but the middle was "split" open.The surgeon indicated the graft was friable, and attempted to suture the pieces back together.Adherus was sprayed over the graft, surgicel was placed over the top, and more adherus was sprayed over the surgicel.No new dural graft was implanted at this time.The patient was brought back to surgery again on (b)(6) 2023.The nature of the surgery and reason for bringing the patient back was requested not provided.The surgeon explained the dms graft was "friable and fell apart when manipulated with instrumentation." type of instrumentation used was requested but not provided.The dms graft was removed and replaced with another dms.The same item number and same lot number used during the initial surgery on (b)(6) 2023 was used during this surgery on (b)(6) 2023.Adherus was sprayed over the graft.The patient was brought back to surgery for a third time on (b)(6) 2023.The nature of the surgery and reason for bringing the patient back was requested but not provided.The surgeon noted the dms graft was still secured around the perimeter with sutures, but there were two "weep holes" in the graft.Adherus was sprayed over the top of the graft.A duramatrix onlay graft was placed over the top.It was explained the patient was found to have high csf pressure and a shunt was placed.Information and clarification was requested from the customer, including: details surrounding the original spinal procedure and all of the follow-up procedures, the reason for the multiple follow-up procedures, if there were any surgical dealys, clarification on when the high csf pressure occurred and the current patient status.No further information has been provided by the customer.
 
Additional Manufacturer Narrative
Additional quality control testing of samples is pending.
 
Additional Manufacturer Narrative
Additional quality control testing of reserve product showed the product met the acceptable criteria for suture pull-out strength testing and thermal transition determination.

Brand Name
DURAMATRIX SUTURABLE
Common Device Name
COLLAGEN DURA MEMBRANE
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key17907117
Report Number2249852-2023-00017
Device Sequence Number7822903
Product Code GXQ
UDI-Device Identifier00813954020419
UDI-Public(01)00813954020419(17)250331(10)2209161121
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/31/2025
Device Model NumberDMS33
Device Lot Number2209161121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown